Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Aug 2, 2021, 3:40 PM CDT for Pike County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2021, 3:40 PM CDT (20:40 UTC)
- Expired
- Aug 2, 2021, 4:30 PM CDT
- In force
- 50 min
- Issued by
- NWS New Orleans, LA
County Pike County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2142 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
469
WWUS84 KLIX 022040
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
340 PM CDT Mon Aug 2 2021
MSZ069>071-022130-
Pike-Walthall-Amite-
340 PM CDT Mon Aug 2 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN WALTHALL...PIKE AND
SOUTHEASTERN AMITE COUNTIES...
At 339 PM CDT, a strong thunderstorm was located near Mccomb, moving
east at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Mccomb, Magnolia, Summit and Mccomb Airport.
This includes Interstate 55 in Mississippi between mile markers 3 and
23.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3106 9017 3101 9065 3132 9058 3135 9037
3135 9021
TIME...MOT...LOC 2039Z 248DEG 21KT 3120 9049
$$
MSWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:30 PM CDT, 10 minutes earlier.
Area forecast discussion, Aug 2, 3:30 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 330 PM CDT Mon Aug 2 2021 .SYNOPSIS... Upper ridging centered near Las Vegas, with another weak ridge over the Gulf of Mexico. Upper troughing deepening over the eastern half of the country, with a shortwave providing significant drying diving southward across Arkansas this afternoon. At the surface, a frontal boundary likely remains just north of the area, along Interstate 20. Scattered thunderstorms continue to move eastward near and north of Interstate 10, producing 1-2 inches of rain in an hour in several areas, along with wind gusts to 30-35 mph. Ahead of the thunderstorms, temperatures warmed into the upper 80s, but thunderstorms knock those readings back into the 70s. && .SHORT TERM (through Thursday)... Now that we've broken the back of the heat wave, our concern returns to thunderstorms and heavy rain. The frontal boundary currently near Interstate 20 will gradually work it's way southward to near the Louisiana coast by Tuesday night and Wednesday. Scattered thunderstorms will continue to the south of the boundary through at least the early evening hours, with the potential for another round closer to sunrise, associated with the Arkansas shortwave. A third round will be possible during the heat of the day Tuesday. Precipitable water values currently in excess of 2 inches are forecast to fall to the 1.7 range at New Orleans, per the GFS, for Wednesday and Thursday, and as low as 1.3 across southwest Mississippi. Main question is exactly where the front hangs up, and eventually washes out as the upper support shifts eastward. With some uncertainty in the final resting place of the front, have a difficult time keeping Wednesday and Thursday completely dry across roughly the southern half of the area. However, if current trends continue, and a second shortwave diving southward through the Dakotas this afternoon could be the deciding factor, later forecasts may be drier than what this package will be. Clouds and precipitation will likely hold temps in the 80s tomorrow, and current forecast may be too optimistic. Will go with the NBM solution beyond that, but would note that a drier forecast for Wednesday and Thursday would likely lead to max temperatures several degrees warmer than the current forecast. 35 && .LONG TERM (Thursday night and beyond)... Another shortwave passes just north of the area Friday into Saturday before ridging tries to rebuild over the northern Gulf of Mexico for the end of the weekend into early next week. Ridging isn't particularly strong, so cannot eliminate the daily chance of convection, with a decided diurnal focus. Temperatures probably won't stray very far from what is normally expected in early August. && .AVIATION (valid through 00z Wednesday)... Several clusters of SHRA/TSRA ongoing across terminal areas, and activity extends westward into eastern Texas. There will be breaks in between clusters of a couple hours or so, so expect multiple amendments at several terminals. Prevailing conditions over the next few hours will be VFR, but direct impacts will produce IFR or lower visibilities, MVFR ceilings and a few wind gusts to 30 knots. Should see a decrease in areal coverage beyond 02-03z for a few hours with an increase again around sunrise. Also expect prevailing MVFR or lower conditions to become somewhat more widespread beyond 09z. Not particularly confident about ceilings improving beyond MVFR during the day tomorrow, and a daytime round of SHRA/TSRA is likely for much of the area. Possible that KMCB may escape daytime convective threat tomorrow if the frontal boundary shifts far enough southward. && .MARINE... Main marine concern over the next couple of days will be the threat of thunderstorms as the frontal boundary shifts southward. The most favored time for thunderstorms, as usual, will be late night through mid-morning, with the main threats lightning, a few storms with 34 knot or greater gusts and a few waterspouts. One minor change from the last several days is that away from thunderstorms, winds will be a little more breezy than what we've been seeing. The open waters, especially beyond 20 nm, could see sustained winds a little closer to 15 knots. That would bring seas up to 2-4 feet. Not quite enough for Small Craft Exercise Caution headlines right now, but can't rule it out over the next few days. && .PRELIMINARY POINT TEMPS/POPS... MCB 72 86 70 89 / 80 60 20 30 BTR 72 87 72 90 / 90 70 30 40 ASD 74 88 73 91 / 70 80 50 60 MSY 78 89 78 91 / 70 80 60 60 GPT 74 87 73 90 / 80 80 60 60 PQL 73 89 72 91 / 80 80 60 60 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Aug 2, 1:25 PM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service New Orleans LA
125 PM CDT Mon Aug 2 2021
LAZ075-MSZ077-080-081-021900-
Northwest St. Tammany-Harrison-Hancock-Pearl River-
125 PM CDT Mon Aug 2 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ST. TAMMANY
PARISH...SOUTHWESTERN HARRISON...NORTHERN HANCOCK AND SOUTHEASTERN
PEARL RIVER COUNTIES...
At 125 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Picayune to near Diamondhead.
Movement was northeast at 35 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Gulfport, Long Beach, Picayune, Bay St. Louis, Diamondhead, Kiln and
Lyman.
This includes the following Interstates...
Interstate 10 in Mississippi between mile markers 13 and 32.
Interstate 59 in Louisiana near mile marker 11.
Interstate 59 in Mississippi between mile markers 1 and 18.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3032 8920 3030 8929 3033 8929 3035 8928
3036 8928 3038 8932 3037 8935 3035 8938
3035 8937 3034 8934 3032 8932 3048 8979
3070 8956 3051 8907
TIME...MOT...LOC 1825Z 245DEG 31KT 3055 8973 3042 8929
MSWSpecial weather statement, Aug 2, 1:50 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service New Orleans LA
150 PM CDT Mon Aug 2 2021
MSZ077-080>082-021915-
Jackson-Harrison-Hancock-Pearl River-
150 PM CDT Mon Aug 2 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HARRISON...NORTHEASTERN
HANCOCK...NORTHWESTERN JACKSON AND SOUTHEASTERN PEARL RIVER
COUNTIES...
At 150 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles north of Kiln to near Gulfport.
Movement was northeast at 20 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Gulfport, Biloxi, Long Beach, Diamondhead, D'iberville, Saucier,
Lyman, Latimer, Kiln and Gulfport Airport.
This includes Interstate 10 in Mississippi between mile markers 21
and 45.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3042 8895 3042 8901 3041 8899 3041 8897
3039 8899 3038 8903 3038 8926 3052 8961
3083 8934 3065 8934 3065 8925 3068 8924
3067 8889 3072 8888 3066 8870
TIME...MOT...LOC 1850Z 216DEG 15KT 3056 8948 3048 8905
MSWSpecial weather statement, Aug 2, 2:11 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service New Orleans LA
211 PM CDT Mon Aug 2 2021
MSZ081-082-022000-
Jackson-Harrison-
211 PM CDT Mon Aug 2 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HARRISON AND JACKSON
COUNTIES...
At 211 PM CDT, a strong thunderstorm was located 8 miles northwest of
Latimer, or 8 miles north of Biloxi, moving northeast at 40 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Gulfport, Biloxi, St. Martin, Escatawpa, D'iberville, Wade, Latimer,
Big Point, Lyman, Hurley, Vancleave, Saucier and Gulf Hills.
This includes the following Interstates...
Interstate 10 in Mississippi between mile markers 36 and 54.
Interstate 110 in Mississippi between mile markers 3 and 4.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3042 8892 3043 8893 3042 8896 3043 8897
3041 8899 3043 8899 3042 8901 3042 8900
3040 8902 3055 8925 3068 8905 3067 8889
3073 8888 3074 8842 3072 8841 3054 8840
TIME...MOT...LOC 1911Z 232DEG 35KT 3056 8898
MSWSpecial weather statement, Aug 2, 2:16 PM CDT, 1 hour 24 minutes before
Special Weather Statement National Weather Service New Orleans LA 216 PM CDT Mon Aug 2 2021 LAZ036-037-MSZ069-022000- St. Helena-East Feliciana-Amite- 216 PM CDT Mon Aug 2 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ST. HELENA... NORTHEASTERN EAST FELICIANA PARISHES IN SOUTHEASTERN LOUISIANA AND AMITE COUNTIES... At 216 PM CDT, a strong thunderstorm was located near Liberty, moving east at 25 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Liberty, Gloster, Smithdale, Felps and Gillsberg. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3095 9106 3132 9100 3135 9060 3099 9060 TIME...MOT...LOC 1916Z 262DEG 20KT 3119 9089 MSW
Special weather statement, Aug 2, 2:58 PM CDT, 42 minutes before
Special Weather Statement National Weather Service New Orleans LA 258 PM CDT Mon Aug 2 2021 LAZ037-071-MSZ069-070-022045- St. Helena-Northern Tangipahoa-Pike-Amite- 258 PM CDT Mon Aug 2 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ST. HELENA AND NORTHWESTERN TANGIPAHOA PARISHES...PIKE AND EASTERN AMITE COUNTIES... At 257 PM CDT, a strong thunderstorm was located near Liberty, moving east at 20 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Mccomb, Magnolia, Kentwood, Summit, Osyka, Smithdale, Gillsberg and Mccomb Airport. This includes the following Interstates... Interstate 55 in Louisiana between mile markers 61 and 66. Interstate 55 in Mississippi between mile markers 1 and 23. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3095 9080 3134 9077 3134 9034 3090 9040 TIME...MOT...LOC 1957Z 275DEG 18KT 3117 9069 MSW
Special weather statement, Aug 2, 3:40 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
340 PM CDT Mon Aug 2 2021
MSZ069>071-022130-
Pike-Walthall-Amite-
340 PM CDT Mon Aug 2 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN WALTHALL...PIKE AND
SOUTHEASTERN AMITE COUNTIES...
At 339 PM CDT, a strong thunderstorm was located near Mccomb, moving
east at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Mccomb, Magnolia, Summit and Mccomb Airport.
This includes Interstate 55 in Mississippi between mile markers 3 and
23.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3106 9017 3101 9065 3132 9058 3135 9037
3135 9021
TIME...MOT...LOC 2039Z 248DEG 21KT 3120 9049
MSWThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:00 AM CDT | Special Weather Statement | LIX | Plaquemines | 60 min |
| Aug 2, 10:38 AM CDT | Special Weather Statement | LIX | Saint John the Baptist | 37 min |
| Aug 2, 10:41 AM CDT | Special Marine Warning | LIX | 64 min | |
| Aug 2, 10:48 AM CDT | Special Weather Statement | LIX | Saint Charles | 27 min |
| Aug 2, 10:59 AM CDT | Special Marine Warning | LIX | 61 min | |
| Aug 2, 11:06 AM CDT | Special Weather Statement | LIX | Saint Charles | 24 min |
| Aug 2, 11:14 AM CDT | Special Weather Statement | LIX | Livingston | 31 min |
| Aug 2, 11:28 AM CDT | Special Weather Statement | LIX | Saint Charles | 47 min |
| Aug 2, 11:31 AM CDT | Special Weather Statement | LIX | Pointe Coupee | 44 min |
| Aug 2, 11:32 AM CDT | Special Marine Warning | LIX | 58 min | |
| Aug 2, 11:40 AM CDT | Special Weather Statement | LIX | Livingston | 35 min |
| Aug 2, 12:00 PM CDT | Special Weather Statement | LIX | Orleans | 30 min |
| Aug 2, 12:02 PM CDT | Special Weather Statement | LIX | East Baton Rouge | 28 min |
| Aug 2, 12:05 PM CDT | Special Weather Statement | LIX | Saint Tammany | 25 min |
| Aug 2, 12:21 PM CDT | Special Weather Statement | LIX | Livingston | 54 min |
| Aug 2, 12:25 PM CDT | Special Marine Warning | LIX | 27 min | |
| Aug 2, 12:32 PM CDT | Special Weather Statement | LIX | Jefferson | 43 min |
| Aug 2, 12:36 PM CDT | Special Weather Statement | LIX | Ascension | 54 min |
| Aug 2, 1:49 PM CDT | Special Marine Warning | LIX | 56 min | |
| Aug 2, 12:29 PM CDT | Special Weather Statement | LIX | Hancock | 46 min |
| Aug 2, 1:02 PM CDT | Special Weather Statement | LIX | Hancock | 28 min |
| Aug 2, 1:25 PM CDT | Special Weather Statement | LIX | Hancock | 35 min |
| Aug 2, 1:50 PM CDT | Special Weather Statement | LIX | Harrison | 25 min |
| Aug 2, 2:11 PM CDT | Special Weather Statement | LIX | Jackson | 49 min |
| Aug 2, 2:16 PM CDT | Special Weather Statement | LIX | Amite | 44 min |
| Aug 2, 2:58 PM CDT | Special Weather Statement | LIX | Pike | 47 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.